Alert archive / California / Frost Advisories in 2010
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 1, 2010, 1:30 PM PDT. It took effect at May 2, 2010, 2:00 AM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2010, 1:30 PM PDT (20:30 UTC)
- In effect from
- May 2, 2010, 2:00 AM PDT
- Expired
- May 2, 2010, 4:29 AM PDT
- In force
- 2 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS76 KEKA 012030 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 130 PM PDT SAT MAY 1 2010 CAZ004-021100- /O.NEW.KEKA.FR.Y.0010.100502T0900Z-100502T1500Z/ UPPER TRINITY RIVER- 130 PM PDT SAT MAY 1 2010 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. * TIMING: FROST WILL FORM AFTER MIDNIGHT TONIGHT AS WINDS WEAKEN AND SKIES REMAIN CLEAR. * LOCATION: FROST WILL BE ESPECIALLY PREVALENT IN VALLEYS AND DRAINAGES. COMMUNITIES ALONG THE TRINITY RIVER INCLUDING BIG BAR...JUNCTION CITY...WEAVERVILLE...AND HAYFORK WILL BE SUBJECT TO FROST. * IMPACTS: TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR KILLED BY A LATE SEASON FROST. SUCH VEGETATION SHOULD BE COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MAB
1 follow-up statement
806 WWUS76 KEKA 021129 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 429 AM PDT SUN MAY 2 2010 CAZ004-021230- /O.CAN.KEKA.FR.Y.0010.000000T0000Z-100502T1500Z/ UPPER TRINITY RIVER- 429 AM PDT SUN MAY 2 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 1, 3:04 AM PDT, 10 hours 26 minutes earlier.
Area forecast discussion, May 1, 3:04 AM PDT, 10 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 304 AM PDT SAT MAY 1 2010 .SYNOPSIS...A WEAK FRONT WILL BRING THE CHANCE OF LIGHT RAIN TO THE COASTAL AREAS NORTH OF CAPE MENDOCINO THIS MORNING. ELSEWHERE...HIGH PRESSURE WILL BRING DRY WEATHER AND WARMING TEMPERATURES THROUGH THE WEEKEND. A STORM SYSTEM APPROACHING THE REGION WILL BRING COOLER TEMPERATURES AND A CHANCE FOR SHOWERS EARLY NEXT WEEK. && .DISCUSSION...A WEAK DISTURBANCE MOVING DOWN THE FRONT SIDE OF A BUILDING RIDGE ACROSS THE NE PAC IS BRINGING INCREASED SKY COVER AND A FEW 88D RETURNS CAPABLE OF SQUEEZING OUT A FEW SPRINKLES EARLY THIS MORNING. A SCHC OF SHOWERS WILL CONTINUE THROUGH THE MORNING AS THE WEAK DISTURBANCE AND ASSOCIATED WEAK SFC FRONT CLIP THE NRN PORTION OF CWA. THE PRESSURE GRADIENT WILL RELAX SLIGHTLY N OF CAPE MENDOCINO AS THE BOUNDARY DISSIPATES WHILE BREEZY TO WINDY CONDITIONS WILL CONTINUE S OF THE CAPE. BREEZY N TO NW WINDS ALONG THE COAST AND DRY...WARM WX WILL PERSIST THROUGH THE WEEKEND AS HIGH PRESSURE OFFSHORE COMBINES WITH A THERMAL TROUGH ACROSS THE INTERIOR. MODELS CONTINUE TO SHOW THE RIDGE BEGINNING TO BREAK DOWN MON AS A STRONGER UPPER LOW DIGS SE OUT OF THE GULF OF AK. ALTHOUGH THE RIDGE WILL KEEP MOST OF THE ENERGY WITH THIS SYSTEM WELL TO THE N SUFFICIENT COOLING ALOFT WILL LOWER SNOW LEVELS TO 3-4 KFT TUE. ALTHOUGH MODEL SOLUTIONS DIFFER BEYOND WED...THE GENERAL CONSENSUS IS FOR A BROAD TROUGH ACROSS THE W COAST. THE MORE PROGRESSIVE PATTERN WILL MAINTAIN COOLER TEMPS AND SCHC POPS MAINLY N OF CAPE MENDOCINO THROUGH THE EXTENDED. BC && .AVIATION...12Z SATURDAY-12Z SUNDAY...OCCASIONAL MVFR CEILINGS ARE EXPECTED THIS MORNING AS A WEAK FRONTAL BOUNDARY PASSES THE REGION. A FEW LIGHT RAIN SHOWERS OR DRIZZLE MAY ALSO OCCUR...MAINLY THROUGH 18Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...WITH NORTHERLY WINDS BECOMING THE MAIN CONCERN. GUSTS IN EXCESS OF 25KT ARE POSSIBLE ESPECIALLY IN COASTAL LOCATIONS THIS AFTERNOON AND EARLY EVENING AS HIGH PRESSURE NEARS THE COAST. BETTWY && .MARINE...OVERALL THINKING REMAINS SIMILAR TO PREVIOUS FORECAST. WINDS AND SEAS HAVE TEMPORARILY SUBSIDED IN ADVANCE OF A WEAK FRONTAL BOUNDARY...BUT NORTH WINDS WILL AGAIN INCREASE BY MIDDAY AND INTO THE AFTERNOON. WE MAINTAINED THE GALE WARNING FOR THE SOUTHERN OUTER WATERS...AND ALSO POSTED A HAZARDOUS SEAS WARNING AS STEEP WIND WAVES WILL LIKELY REACH 10 FEET. SMALL CRAFT CONDITIONS ARE EXPECTED ELSEWHERE...ALTHOUGH GALE CONDITIONS MAY SPREAD INTO THE SOUTHERN INNER WATERS FOR SEVERAL HOURS THIS EVENING OR OVERNIGHT. WINDS WILL REMAIN STRONG THROUGH EARLY NEXT WEEK...WITH A MORE WIDESPREAD GALE EVENT POSSIBLE ON TUESDAY IN WAKE OF ANOTHER FRONT. BETTWY && .EKA WATCHES/WARNINGS/ADVISORIES... GALE AND HAZARDOUS SEAS WARNINGS UNTIL MON FOR PZZ475. SMALL CRAFT ADVISORY UNTIL WED FOR PZZ450-455-470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 1, 5:03 AM PDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 503 AM PDT SAT MAY 1 2010 CAZ001>004-076-021300- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 503 AM PDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 2:30 AM PDT | Hazardous Seas Warning | EKA | 42 hr |
Nearby
Frost Advisories in California, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.